

# WORKSHOP ON

#### **"BUSINESS DEMOGRAPHY AND ENTREPRENEURSHIP STATISTICS"**

#### 16 - 17 July 2024 | 13:30 - 16:30 (UTC+3)

Registration Link: (to be provided)

### **Background and Objectives**

Statistics on business demography and entrepreneurship are pivotal in understanding the lifecycle of businesses from inception through operation to closure, and the dynamics of entrepreneurial activity. These statistics can also shed light on the characteristics and activities of business owners. Statistics that provide information about areas such as innovation, competitiveness, economic growth, and the creation of new jobs have attracted an increasing amount of attention over the course of the past few decades due to the growing interest in these topics. These data are necessary for various analyses and research fields, including business policies, economic planning, and others. For the production of high-quality business demography and entrepreneurship statistics, it is necessary to use data sources that are reliable and trustworthy.



Against this background and within the framework of its Statistical Capacity Building (StatCaB) Programme, SESRIC, in collaboration with the United Nations Office for South-South Cooperation (UNOSSC), United Nations Economic Commission for Europe (UNECE), and the United Nations Statistical Division (UNSD), will organise an online Workshop on "Business Demography and Entrepreneurship Statistics" on 16-17 July 2024. The workshop will delve into the following key topics:

- Introduction to business demography and dynamics
- Advanced business demography methodology
- Measurement of the determinants, performance and impact of entrepreneurial activities
- Entrepreneurship indicators

#### **Partners**

- The workshop will be jointly organised by SESRIC, UNOSSC, UNECE and the UNSD (tbc).
- TurkStat will lead technical sessions, complemented by contributions from other NSOs of OIC countries, sharing insights through case studies and presentations on country-specific experiences.

## Format

- Two-day sessions, approximately 3 hours each day, to be conducted via Zoom.
- The workshop will be conducted in English only.



# WORKSHOP ON

## **"BUSINESS DEMOGRAPHY AND ENTREPRENEURSHIP STATISTICS"**

16 - 17 July 2024 | 13:30 - 16:30 (UTC+3)

Registration Link: (to be provided)

### **Draft Work Programme**

| DAY 1 – 16 July 2024                      |   |
|---|---|
| 13:30 – 13:40<br>(UTC +3)                 | <ul> <li>Opening Remarks</li> <li>Mr. Onur ÇAĞLAR, Director of the Statistics and Information Department,<br/>SESRIC</li> <li>Name Surname, Position, UNOSSC (tbc)</li> <li>Name Surname, Position, UNSD (tbc)</li> <li>Ms. Tiina LUIGE, Director of Statistical Division, UNECE</li> </ul> |
| 13:40 – 14:20<br>40 minutes<br>(with Q&A) | Setting the Ground: Introduction to Business Demography, Dynamics and<br>Entrepreneurial Activities<br>Speakers: Mr. Zhiyuan QIAN, Associate Statistician, Business Statistics Section,<br>Economic Statistics Branch, UNSD   |
| 14:20 – 15:00<br>40 minutes<br>(with Q&A) | Use of Statistical Business Registers for Business Demography and<br>Entrepreneurship Statistics<br>Speakers: Mr. Carsten BOLDSEN, Chief of Section, Economic Statistics, UNECE   |
| 15:00 - 15:10                             | Break   |
| 15:10 – 16:10<br>60 minutes<br>(with Q&A) | <b>Business Demography Methodology</b><br>Speaker: Can DOĞAN, Head of Department - Business Registers, TurkStat   |

| DAY 2 – 17 July 2024 |  |
|----------------------|--|
| 13:30 - 14:30        | Entrepreneurship Statistics: Measuring Determinants, Performance, and                                |
| 60 minutes           | Impact   |
| (with Q&A)           | Speaker: Can DOĞAN, Head of Department - Business Registers, TurkStat                                |
| 14:30 - 15:30        | Entrepreneurship Indicators: Experience of TurkStat on Entrepreneurship                              |
| 60 minutes           | Statistics   |
| (with Q&A)           | Speaker: Can DOĞAN, Head of Department - Business Registers, TurkStat                                |
| 15:30 - 15:40        | Break  |
| 15:40 - 16:25        | Experiences and Challenges: Presentations by OIC Member Countries                                    |
| 45 minutes           | - OIC Africa Group member: Uganda (tbc) (15 mins.)   |
| (with Q&A)           | - OIC Arab Group member Jordan (tbc) (15 mins.)<br>- OIC Asia Group member Malaysia (tbc) (15 mins.) |
| 16:25 - 16:30        | Closing Remarks  |

\* All times are indicated in Ankara, Türkiye (UTC +3) time. For time difference information, please refer to: <u>https://time.is/compare/1330\_16\_july\_2024\_in\_Ankara</u>